MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported "after the catheter inserted, the balloon can not inflate completely.Change the new catheter".Additional informaiton states that the second iab catheter used was inserted into a different insertion site.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with-out the original packaging.The sample was returned in a cardboard box and was in a sealed zip-loc bag.Upon return, the super arrow-flex sheath was noted on the iabc outer lumen.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.No visual damage or abnormalities were noted to the returned sam-ple.The bladder thickness was measured at six points with measurements ranging from 0.0074in-0.0079in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was connected to an iabp with a lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 75mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The iabc was leak tested in accordance with testing methods from manufacturing proce-dure.No leaks were detected.Full inflation was achieved.The dev ice passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon cannot inflate completely" is not confirmed.The returned iabc bladder was fully intact with no abnormalities noted.During the investigation, the iabc fully inflated, and no leaks/alarms were noted.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.
 
Event or Problem Description
It was reported "after the catheter inserted, the balloon can not inflate completely.Change the new catheter".Additional information states that the second iab catheter used was inserted into a different insertion site.The patient's current condition is reported as "unknown".

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23143812
Report Number3010532612-2025-00943
Device Sequence Number9915921
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)240823(17)260731(10)18F24H0075(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2026
Device Catalogue NumberIAB-S840C
Device Lot Number18F24H0075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date01/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown